Variational integrators for hamiltonizable nonholonomic systems

Oscar E. Fernandez, Anthony M. Bloch, Peter J. Olver

Research output: Contribution to journalReview articlepeer-review

4 Scopus citations

Abstract

We report on new applications of the Poincare and Sundman time transformations to the simulation of nonholonomic systems. These transformations are here applied to nonholonomic mechanical systems known to be Hamiltonizable (briey, nonholonomic systems whose constrained mechanics are Hamiltonian after a suitable time reparameterization). We show how such an application permits the usage of variational integrators for these nonvariational mechanical systems. Examples are given and numerical results are compared to the standard nonholonomic integrator results.

Original languageEnglish (US)
Pages (from-to)137-163
Number of pages27
JournalJournal of Geometric Mechanics
Volume4
Issue number2
DOIs
StatePublished - Jun 2012

Fingerprint

Dive into the research topics of 'Variational integrators for hamiltonizable nonholonomic systems'. Together they form a unique fingerprint.

Cite this